Discussions By Condition: Gastrointestinal conditions

Doctors have told me, "I don't know what that is". Do You?

Posted In: Gastrointestinal conditions 2 Replies
  • Posted By: Needacure
  • October 25, 2007
  • 03:27 AM

I have had stomach trouble for most of my life, and now at the age of 30- my stomach troubles are rearing their ugly heads again.
First of all, I 've been diagnosed with IBS, reflux, and gastritis- so I have the cramps, the bloating, the heartburn- and sometimes I just don't catalog it the way I used to.

But now I have a different kind of problem. I have had this one since early '04, shortly before I was diagnosed with gallstones, and had gallbladder surgery. This one is embarassing and it is that I have diarrhea shortly after eating!!:eek:
So, this went away for a while, but now it is back, and it is more frequent.
Usually, I will eat a small snack and not have a problem, but when I have the complete meal later, and not over-eat, I will feel the urgency to go to the bathroom. Usually, it is a loose movement, and afterward, I feel very tired. The other problem I've been experiencing is a burning or just burnt feeling in my upperstomach- which I can wake up with, feel after a meal, or most usually after the bowel movement. :mad:
I would appreciate it if anyone who has similar symptoms to share them with me, because doctors, "DOCTORS" I have explained this to, have told me, "I Don't Know what that is". It is very frustrating, and if you've had a diagnosis for this, I won't go ahead and just think I have it, but I'd love for someone to help me give a name to it. :)

Thanks, :cool:

Reply Flag this Discussion

2 Replies:

  • Try researching Postcholecystectomy Syndrome at http://www.emedicine.com/med/topic2740.htm. From what I hear, and have personally experienced, diarrhea is normal for the first 6 months. I get the same thing as far as being okay with snacks, but not so much with meals. I have been taking a probiotic (Sustenex or Crohn's Therapy by Digestive Advantage - can get at Walgreens or CVS), and after about 2 weeks I realized the diarrhea went away.However, I will say that I am still experiencing many other GI symptoms and have started having heart problems (and I'm only 23). I'm on my way to Mayo Clinic because my sleu of doctor's are at their wits' ends as well. Good luck to you, but I strongly recommend a probiotic!!! It's an herbal supplement, no side effects, and you get a lot more in the supplement than you would from eating yogurt which can be hard for us no-gallbladderers to handle anyways.
    Anonymous 42,789 Replies
    • November 5, 2007
    • 11:41 PM
    • 0
    Flag this Response
  • Thank you so much for responding to me. What you said really helps a lot. I just have to say, that I can totally relate to you, because I am now 30, and have been experiencing stomache trouble, of all sorts, since the age of 6, and it only got worse. I even had digestive difficulties as an infant, from what my Mother tells me. There is usually such a stigma attached to talking about it, and jokes are the most I have ever heard about it. It's isolating at times, and makes you feel like an outcast. I am so sorry that your doctor's haven't gotten the proper findings yet, but I have hope that they will. I thank you so much for your words, and your advice, which I will most certainly try. Don't you lose hope- keep fighting through it. I wish you the best of luck with everything, and most of all Good Health. It may not be PC, but you're in my prayers. Thank you for your help.:) PS- When you have the time- I hope you can let me know how you're doing.;)
    Needacure 1 Replies
    • November 10, 2007
    • 04:15 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?